Parkinsonism: Symptoms And Diagnosis! Trivia Knowledge Quiz

Approved & Edited by ProProfs Editorial Team
The editorial team at ProProfs Quizzes consists of a select group of subject experts, trivia writers, and quiz masters who have authored over 10,000 quizzes taken by more than 100 million users. This team includes our in-house seasoned quiz moderators and subject matter experts. Our editorial experts, spread across the world, are rigorously trained using our comprehensive guidelines to ensure that you receive the highest quality quizzes.
Learn about Our Editorial Process
| By DrHAboshousha
D
DrHAboshousha
Community Contributor
Quizzes Created: 5 | Total Attempts: 2,599
Questions: 5 | Attempts: 597

SettingsSettingsSettings
Parkinsonism: Symptoms And Diagnosis! Trivia Knowledge Quiz - Quiz

The trivia knowledge quiz below is on Parkinsonism and tests you on the symptoms and diagnosis. This is generally a condition in which a patient exhibits the symptoms of Parkinson’s disease though they are different. Take up this quiz and get to see just how well you can distinguish the two and avoid misdiagnosis. Give it a try and all the best!


Questions and Answers
  • 1. 

    A 51-year-old patient with parkinsonism is being maintained on levodopa-carbidopa with adjunctive use of low doses of Entacapone, but continues to have off-periods of akinesia. The most appropriate drug to rescue the patient is:

    • A.

      Apomorphine

    • B.

      Benztropine

    • C.

      Carbidopa

    • D.

      Selegiline

    Correct Answer
    D. Selegiline
    Explanation
    Selegiline is the most appropriate drug to rescue the patient because it is a selective monoamine oxidase B (MAO-B) inhibitor. MAO-B inhibitors increase the levels of dopamine in the brain by blocking the breakdown of dopamine, thereby enhancing the effects of levodopa-carbidopa therapy. This can help to alleviate off-periods of akinesia in patients with parkinsonism. Apomorphine is a dopamine agonist that can also be used to rescue patients experiencing off-periods, but it is typically used when MAO-B inhibitors are ineffective or not tolerated. Benztropine is an anticholinergic agent that can be used to manage tremors in parkinsonism, but it is not the most appropriate drug for rescuing off-periods. Carbidopa is already being used in combination with levodopa and is not indicated as a rescue medication.

    Rate this question:

  • 2. 

    A patient with parkinsonism is being treated with levodopa. He suffers from irregular, involuntary muscle jerks that affect the proximal muscles of the limbs. Which of the following statements about these symptoms is accurate?

    • A.

      Co-administration of muscarinic blockers prevents the occurrence of dyskinesia during treatment with levodopa

    • B.

      Dyskinesia are less likely to occur if levodopa is administered with carbidopa

    • C.

      Other drugs that activate dopamine receptors can exacerbate dyskinesia in a patient taking levodopa

    • D.

      The symptoms are likely to be alleviated by continued treatment with levodopa

    Correct Answer
    C. Other drugs that activate dopamine receptors can exacerbate dyskinesia in a patient taking levodopa
    Explanation
    Other drugs that activate dopamine receptors can exacerbate dyskinesia in a patient taking levodopa. This means that if the patient is taking other medications that stimulate dopamine receptors, it can worsen the involuntary muscle jerks that the patient is experiencing. Therefore, caution should be taken when prescribing other drugs that activate dopamine receptors to patients being treated with levodopa for parkinsonism.

    Rate this question:

  • 3. 

    Which of the following anti-Parkinson drugs may cause peripheral vasospasm?

    • A.

      Amantadine

    • B.

      Bromocriptine

    • C.

      Carbidopa

    • D.

      Entacapone

    Correct Answer
    B. Bromocriptine
    Explanation
    Bromocriptine is an anti-Parkinson drug that may cause peripheral vasospasm. Vasospasm is the narrowing of blood vessels, which can reduce blood flow to certain areas of the body. This side effect of bromocriptine can lead to symptoms such as cold hands and feet, numbness, and pain in the affected areas. It is important for patients taking bromocriptine to be aware of this potential side effect and to report any symptoms to their healthcare provider.

    Rate this question:

  • 4. 

    Peripheral adverse effects of levodopa, including nausea, hypotension, and cardiac arrhythmias, can be diminished by including which of the following drugs in the therapy?

    • A.

      Amantadine

    • B.

      Bromocriptine

    • C.

      Carbidopa

    • D.

      Entacapone

    Correct Answer
    C. Carbidopa
    Explanation
    Carbidopa is used in combination with levodopa to enhance its effectiveness and reduce peripheral adverse effects. Carbidopa inhibits the enzyme that breaks down levodopa in the bloodstream, allowing more of it to reach the brain. This reduces the required dose of levodopa, thereby minimizing the occurrence of side effects such as nausea, hypotension, and cardiac arrhythmias. Amantadine and bromocriptine are alternative medications for Parkinson's disease, but they do not specifically address the peripheral adverse effects of levodopa. Entacapone is a COMT inhibitor that prolongs the effects of levodopa but does not directly reduce its adverse effects.

    Rate this question:

  • 5. 

    Concerning the drugs used in parkinsonism. which of the following statements is accurate?

    • A.

      Levodopa causes postural hypotension

    • B.

      Useful therapeutic effects of amantadine continue for several years

    • C.

      The primary therapeutic benefit of antimuscarinic drugs in parkinsonism is their ability to reliever bradykinesia

    • D.

      Dopamine receptor against should not be used in Parkinson's disease prior to a trial of levodopa

    Correct Answer
    A. Levodopa causes postural hypotension
    Explanation
    Levodopa causes postural hypotension. This means that when taking levodopa, a person may experience a drop in blood pressure upon standing up, leading to dizziness or fainting. This side effect is commonly seen in patients with Parkinson's disease who are treated with levodopa. It is important for healthcare providers to monitor blood pressure and adjust the dosage of levodopa accordingly to minimize the risk of postural hypotension.

    Rate this question:

Related Topics

Back to Top Back to top
Advertisement
×

Wait!
Here's an interesting quiz for you.

We have other quizzes matching your interest.